MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SET MENISCUS MENDER II DISPOSABLE; PASSER

SMITH & NEPHEW, INC. SET MENISCUS MENDER II DISPOSABLE; PASSER
Model Number 7209485
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy the set meniscus mender ii disposable was broken upon opening the product.The procedure was completed without surgical delay using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
The reported device was returned to the designated complaint unit for independent evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device drawings found a stress relief collar is now attached at the connection between the shaft and the hub of the suture capture loop.This design change was implemented as a result of a corrective action initiated to address the reported issue.A visual inspection of the returned device found that it is not sealed in its original packaging.The returned open box confirms the device and batch.The meniscus mender set is in the plastic tray and one of the suture threaders is fractured between the hub and the shaft.The complaint was confirmed, and the root cause was associated with device design.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A corrective action for this failure mode is in place.

Brand Name
SET MENISCUS MENDER II DISPOSABLE
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17090187
Report Number1219602-2023-00882
Device Sequence Number2905869
Product Code HWQ
UDI-Device Identifier03596010468482
UDI-Public03596010468482
Combination Product (Y/N)N
Initial Reporter CountryQA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/25/2026
Device Model Number7209485
Device Catalogue Number7209485
Device Lot Number2070358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown